Texas, 2005

Flash Flood in Texas, July 28, 2005

July 28, 2005 · NWS CRP · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Jul 28, 3:00 PM CST, 1 hour 25 minutes earlier.

Area forecast discussion, Jul 28, 3:00 PM CST, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
400 PM CDT THU JUL 28 2005

.SHORT-TERM (TONIGHT THROUGH FRIDAY NIGHT)...THE APPARENT MCV MAY
GENERATE ISOLD CONVECTION OVR THE WATERS/COASTAL COUNTIES THIS
EVENING. OTHERWISE...EXPECT CONVECTION TO BE CONFINED OVR THE
CNTRL/WRN CWFA THIS EVENING/EARLY TNGT. ADDITIONAL CONVERGENCE
ANTICIPATED THIS EVENING/EARLY TNGT IN RESPONSE TO A SYNOPTIC SCALE
BNDRY (BASED ON MSAS THETA-E/SFC PRESSURE FIELD.) NAM/GFS PROGS THE
BNDRY TO MOVE SWD ACRS THE REGION FRIDAY. THE SWD MOVEMENT IS
CONSISTENT WITH THE UPPER PATTERN. WL FCST SCT CONVECTION FOR FRIDAY
ALG THE WEAK SYNOPTIC BNDRY. MARINE...EXPECT WIND/SEAS TO REMAIN
BELOW SCEC CRITERIA OVR THE WATERS DRG THE PERIOD OWING TO WEAK SFC
PRESSURE GRADIENT. AVIATION...MVFR CONDITIONS EXPECTED THIS EVENING
NEAR CONVECTION...WITH MVFR/VFR CONDITIONS OVERNIGHT. MVFR
CONDITIONS WL DEVELOP AGAIN FRIDAY OWING TO MSTR CONVERGENCE ALG THE
BNDRY/NEAR CONVECTION.

&&

.LONG-TERM (SATURDAY THROUGH THURSDAY)...HIGH PRESSURE RIDGE TO THE
NW WILL BUILD INTO THE REGION SAT INTO SUN PUSHING REMNANT MOISTURE
AND WASHED OUT BOUNDARY INTO THE GULF. WILL KEEP JUST SOME ISOLD
POPS ACROSS THE SOUTH SAT...THEN NO PRECIP MENTION SUN-MON. DRY AIR
AND THE RIDGE SHOULD LEAD TO TEMPS A FEW DEGREES ABOVE NORMAL AS
INDICATED BY MAV MOS.

MEDIUM RANGE MODELS CONTINUE TO SHOW A MID-UPR TROUGH OVER MS RIVER
VALLEY RETROGRADING WEST AND ABSORBING (OR BEING ABSORBED BY) A VERY
WEAK UPR CIRCULATION CURRENTLY IN THE SRN GULF. THIS FEATURE THEN
MVS NORTH ACROSS SRN TEXAS EARLY NEXT WEEK AS THE UPR RIDGE MVS
N-NE. THE PAST FEW DAYS THE GFS HAS SHOWN A DECENT UPR LOW
EVENTUALLY EVOLVING SOMEWHERE ACROSS N/CEN OR SWRN TEXAS AS SOME
ADDITIONAL ENERGY MOVES AROUND THE RIDGE AND DROPS SOUTH. HOWEVER...
VARIOUS GFS RUNS IN THE PAST FEW DAYS HAVE BACKED OFF THIS SOLN ONLY
SHOWING A WEAK OPEN TROUGH ACROSS THE STATE. DESPITE THE FAVORABLE
POSITION OF THE UPR TROUGH/LOW...GFS HAS BEEN KEEPING MOISTURE ON
THE LOW SIDE TOWARD THE MIDDLE OF NEXT WEEK. THIS DOES NOT SEEM VERY
REASONABLE AND LAST FEW RUNS HAVE BEEN TRENDING MORE MOIST BY TUE.
THE ECMWF HAS BEEN MORE CONSISTENT WRT THE UPR PATTERN LEANING MORE
TOWARD THE WEAKER UPR TROUGH ACROSS SRN TEXAS...AND IT SEEMS TO
INDICATE A LITTLE BETTER MOISTURE MVG INTO THE REGION BY TUE. EITHER
WAY...THINK WE WILL BEGIN TO SEE SOME DIURNAL SEA BREEZE CONVECTION
ONCE AGAIN BUT FOR NOW IT SEEMS BEST TO KEEP POPS IN ISOLD RANGE
TUE-THU (EXCEPT LOW END SCT INLAND WED). NOTE...IF THE STRONGER UPR
LOW FORMS N-NW OF THE REGION SIMILAR TO THE LAST FEW GFS RUNS THEN
RAIN CHCS MAY NEED TO BE INCREASED DUE TO UPR DIFFLUENCE AND COOLER
MID LEVEL TEMPS PROVIDED BY THE LOW. THESE FACTORS COULD ALSO
PROVIDE SOME STRONGER TSTMS ACROSS INLAND AREAS BUT WILL HAVE TO
WAIT AND SEE HOW THIS EVOLVES...IF AT ALL. THINK TEMPS WILL REMAIN
NEAR CLIMO FOR HIGHS...BUT LOWS WILL REMAIN BELOW NORMAL ESP SUN-TUE
GIVEN LIGHT WINDS AND DRY AIRMASS.

&&

.PRELIMINARY POINT TEMP/POPS

CORPUS CHRISTI  75 93 73 97 72  / 10 30 10 20 10
VICTORIA        74 92 72 96 70  / 20 40 10 10 10
LAREDO          80 99 78 102 76 / 30 10 10 20 20
ALICE           75 96 73 99 72  / 30 40 20 20 10
ROCKPORT        77 91 74 94 75  / 10 30 10 10 10
COTULLA         76 97 74 99 73  / 30 40 20 10 10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

87....SHORT TERM
MJG...LONG-TERM
Hazardous weather outlook, Jul 28, 4:12 AM CST, 12 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
512 AM CDT THU JUL 28 2005

GMZ230-235-250-255-270-275-TXZ229>234-239>247-291100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-
ARANSAS-BEE-CALHOUN-DUVAL-GOLIAD-JIM WELLS-KLEBERG-LA SALLE-LIVE OAK-
MCMULLEN-NUECES-REFUGIO-SAN PATRICIO-VICTORIA-WEBB-
512 AM CDT THU JUL 28 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT

A VERY SLOW MOVING COLD FRONT WILL MOVE INTO THE THE AREA TODAY AND
TONIGHT BEFORE STALLING OUT.  THIS BOUNDARY WILL BE A FOCUS FOR
SHOWERS AND THUNDERSTORMS.  WHILE NO SEVERE WEATHER IS
ANTICIPATED...HIGH MOISTURE VALUES AND SLOW STORM MOTIONS WILL CREATE
A THREAT FOR HEAVY RAINFALL.  MOST LOCATIONS WILL SEE LESS THAN 1/2
OF AN INCH OF RAINFALL THROUGH TONIGHT...BUT ISOLATED LOCATIONS MAY
SEE 2 TO 3 INCHES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

94/33

In the hours before

Special weather statement, Jul 28, 4:24 PM CST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
524 PM CDT THU JUL 28 2005

TXZ240-282330-
DUVAL-
524 PM CDT THU JUL 28 2005

...A STRONG THUNDERSTORM WAS AFFECTING DUVAL COUNTY...

AT 520 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTH OF BENAVIDES...MOVING NORTH AT 5
MPH.

THIS STORM WILL BE NEAR...
  BENAVIDES BY 630 PM CDT.

PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM. IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING CAN BE
EXPECTED WITH THIS STORM.

95

The radar

The Corpus Christi radar (KCRP), 36 km away, was scanning. The volume nearest the first event began at 22:27 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Nueces

When
July 28, 4:25 PM CST to 5:25 PM CST
Where
Nueces County, Bishop
Reported by
LAW ENFORCEMENT
Coordinates
27.583, -97.800

Heavy rainfall resulted in several streets flooded in Bishop. NWS Doppler radar estimated nearly 5 inches of rain fell in portions of Bishop and an NWS Cooperative Observer in Bishop reported 3.79 inches of rain.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5468007.